if it's not one thing it's another

now he has rashes. are drugs the culprit? the banzel, the keppra, the nystatin? is he burning or itching or in pain? they’re on his face and his groin and i look at internet images of hives and steven’s johnson syndrome (nystatin can cause them both) and am horrified. he coughs and gags and whines and writhes and kicks. is it the rashes? is it the pdd-nos? is it nausea or indigestion or reflux? can it be a looming seizure? or the reduction in his banzel? or his growth spurt requiring a bigger fix of clobazam? is he suffering some sort of withdrawal? is he hungry or thirsty or full or constipated or crampy or bored or frustrated or all of the above? he’s back at poking his eye and grinding his teeth. in the bath last night he was a raving lunatic. flapping and flailing in a frenzy of bony knees and ankles and elbows knocking porcelain until his joints were marked and red. thankfully the padded helmet protects his head ... so far. his hyper coughing sends me through the roof. i don’t like what i’ve become. i am wretched, and—of late—regrettably more familiar with this miserable countenance. michael is so patient and understanding, helps me feel myself again, helps me smile, helps me live in the moment and get through the next, of which i most surely dread.

still shot


  1. I'm so sorry for all of this and understand it totally. It will pass and you will have stability again. That's the only thing that gets me through sometimes, the only knowledge that I seem to have. This, too, shall pass.

  2. I'm sorry that you're going through this right now, Christy. Have you called the epilepsy fellow on call? I'm shameless in calling if I feel like I'm having strange side effects (which is fairly often...)